Alert archive / New York / Flash Flood Warnings in 1999
Flash Flood Warning 33, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 11, 1999, 9:17 AM EDT for Suffolk County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1999, 9:17 AM EDT (13:17 UTC)
- Expired
- Aug 11, 1999, 12:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Suffolk County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 111319 FFWNYC NYC103-111630- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 917 AM EDT WED AUG 11 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLASH FLOOD WARNING FOR... SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK... * UNTIL 1230 PM EDT... * AT ... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH TORRENTIAL DOWNPOURS WEST CENTRAL SUFFOLK COUNTY... MObVING EAST AT 20 TO 25 MPH. * DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! .END/JST
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:35 AM EDT, 6 hours 42 minutes earlier.
Area forecast discussion, Aug 11, 2:35 AM EDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 235 AM EDT WED AUG 11 1999 WRMFNT S OF FA WL RMN IN THIS GENERAL AREA TDY AND TNGT. TROF W OF AREA IS PROGGD TO PASS THRU ARND MIDN OR SO...PSBLY OCCLG BFR FALLG APART ACRS AREA OF JUST OFSHR. ALOFT...S/W PASSG OFSHR ATTM WITH ANOTHER FCST TO PASS THRU LTR TDY AND ERY TNGT. THIS SECOND S/W WL BE REL WEAK AND INDEED IS RATHER DIFFULT TO RESOLVE ON SAT ATTM. AT ANY RATE...WL CONT WITH CHC POPS TDY UNTIL ARND MIDN ACRS FA. WL GO 50% TDY AND 30% FOR ERY TNGT. THIS IS ABV FWC POPS BUT BELOW FANS. IN ADDITION...TSTM ACTIVITY IS GOING TO BE ISOLD AT BEST BUT I BLV STILL WORTH THE MENTION...THIS BEING IN LINE WITH SWODY1. WITH TROF DISOLVG OFSHR...BURMUDA HI BEGINS TO BUILD BACK ACRS MID ATLC RGN THU. TEMPS...FANS RUNNING JUST A TAD COOLER THAN FWCS ALL PDS. PREFER THIS COOLER OUTPUT ONLY ON THE OVRNGT PDS. WRMR FWCS WL BE MORE CLOSELY FLWD FOR DYTM. MARINE...NO PROBLEMS FORESEEN HERE WITH REGARD TO WNDS/WAVES NEXT 48 HRS. WRKZFP AVBL ATTM FOR ANY COMMENTS. .NYC/OKX...NONE. RS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:15 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 75 min |
| Aug 11, 12:30 PM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
| Aug 11, 4:36 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 39 min |
| Aug 11, 5:05 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 60 min |
| Aug 11, 5:05 PM EDT | Severe Thunderstorm Warning | OKX | Kings | 60 min |
| Aug 11, 5:16 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 64 min |
| Aug 11, 5:52 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 63 min |
Nearby
Flash Flood Warnings in New York, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.